Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 26, 2018, 3:56 PM MST for Yavapai County, Arizona. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2018, 3:56 PM MST (22:56 UTC)
- Expired
- Jul 26, 2018, 4:45 PM MST
- In force
- 49 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 60 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:05 PM MST | TSTM WND DMG | 1 Sse Camp Verde, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 SSE CAMP VERDE. MESONET STATION QVDA3, 1 SSE CAMP VERDE. |
| Jul 26, 4:05 PM MST | NON-TSTM WND GST 72 | 1 Sse Camp Verde, AZ | MESONET STATION QVDA3, 1 SSE CAMP VERDE. |
| Jul 26, 4:30 PM MST | HAIL 1 | 3 Wsw Camp Verde, AZ | LOCATION ESTIMATED FROM TWITTER REMARKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WUUS55 KFGZ 262256
SVRFGZ
AZC025-262345-
/O.NEW.KFGZ.SV.W.0039.180726T2256Z-180726T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
356 PM MST THU JUL 26 2018
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Yavapai County near Camp Verde in west central Arizona...
* Until 445 PM MST
* At 355 PM MST, a severe thunderstorm was located near Camp Verde,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Camp Verde, Montezuma Castle National Monument, Middle Verde,
Mcguireville, Lake Montezuma and Clear Creek Campgrounds.
This includes the following highways...
Interstate 17 between mile markers 282 and 296.
State Route 260 between mile markers 213 and 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3467 11195 3470 11179 3443 11164 3436 11194
TIME...MOT...LOC 2255Z 334DEG 8KT 3455 11180
HAIL...1.00IN
WIND...60MPH
$$
ET1 follow-up statement
401
WWUS55 KFGZ 262323
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
423 PM MST THU JUL 26 2018
AZC025-262345-
/O.CON.KFGZ.SV.W.0039.000000T0000Z-180726T2345Z/
Yavapai-
423 PM MST THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR YAVAPAI COUNTY...
At 419 PM MST, a severe thunderstorm was located near Camp Verde,
moving southeast at 10 mph. A station located in Camp Verde reported
a wind gust of 72 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp Verde, Montezuma Castle National Monument, Middle Verde,
Mcguireville, Lake Montezuma and Clear Creek Campgrounds.
This includes the following highways...
Interstate 17 between mile markers 282 and 296.
State Route 260 between mile markers 213 and 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3467 11195 3470 11179 3443 11164 3436 11194
TIME...MOT...LOC 2319Z 334DEG 8KT 3450 11177
HAIL...1.00IN
WIND...60MPH
$$
ETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:36 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 26, 2:36 PM MST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 236 PM MST Thu Jul 26 2018 .SYNOPSIS...Excessive heat will continue for the lower valleys of northern Arizona today. Otherwise, typical isolated to scattered thunderstorms will continue along the higher terrain of northern Arizona each afternoon. An increasing trend in thunderstorms is forecast over the weekend. && .DISCUSSION...High pressure remains centered over the lower Colorado River Valley today. Marginal moisture and instability have resulted in isolated to scattered showers and storms over the higher terrain of northern Arizona this afternoon. The main storm threats today are lightning and gusty outflow winds. Storms are moving to the south or southeast at about 10-15 mph. With the loss of daytime heating around sunset, expect shower activity to gradually dissipate. Excessive Heat Warnings and Advisories remain in effect this afternoon and we plan to allow these to expire this evening. The large scale high pressure ridge will make very little movement over the weekend. Increasing southerly low level flow is forecast to bring gradually increasing low level moisture northward across the area. This should lead to an uptick in thunderstorms over the weekend, and perhaps as early as Friday. With the ridge parked to our west, steering flow will keep a northerly storm motion over the weekend meaning areas along and south of the Mogollon Rim/White Mountains will be favored for storm activity. With increasing moisture, the threat for heavy rain will also increase. The increasing clouds and moisture should keep temperatures from reaching excessive levels, though they will remain on the warm side of normal through the weekend. The ridge remains over the southwest through next week keeping typical monsoon season conditions over the area. Expect daily rounds of showers and thunderstorms with temperatures trending above average. && .AVIATION...For the 00Z package...Isolated to scattered thunderstorms will persist through sunset before dissipating overnight. Brief MVFR/IFR conditions possible in isolated +RA. Winds generally light, except gusts to 45 kts in the vicinity of stronger storms. Scattered TSRA expected to re-develop around 18Z Friday. Aviation discussion not updated for amendments. && .FIRE WEATHER...Scattered showers and thunderstorms will continue over northern Arizona today, with storm motion generally from north to south into lower elevations. Temperatures and relative humidities will remain on the warm and dry side for this time of year. Storm coverage will increase slightly Friday into the weekend, with a slight downward trend in temperatures and upward trend in relative humidity. Sunday through Tuesday...Expect typical monsoon weather conditions into next week with scattered thunderstorms each day and near to slightly warmer than average temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Heat Advisory until 8 PM MST this evening FOR AZZ012-013. Excessive Heat Warning until 8 PM MST this evening FOR AZZ005-006. && PUBLIC...MCT AVIATION...MCT FIRE WEATHER...MCT For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 26, 2:25 PM MST, 1 hour 31 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 225 PM MST THU JUL 26 2018 AZZ015-037-038-262215- Yavapai County Valleys and Basins-Western Mogollon Rim-Oak Creek and Sycamore Canyons- 225 PM MST THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES UNTIL 315 PM MST... At 225 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from Junipine Resort to near Clarkdale. Movement was southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek Lodge, Page Springs, Cornville, Slide Rock State Park, Red Rock State Park and Manzanita Campground. LAT...LON 3485 11160 3469 11191 3496 11215 3507 11187 TIME...MOT...LOC 2125Z 324DEG 8KT 3497 11177 3483 11202 ET
Special weather statement, Jul 26, 2:32 PM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
232 PM MST THU JUL 26 2018
AZZ018-262215-
Northern Gila County-
232 PM MST THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR THE STRAWBERRY AND PINE AREA OF
GILA COUNTY UNTIL 315 PM MST...
At 231 PM MST, Doppler radar was tracking a strong thunderstorm over
Geronimo Estates, or 9 miles north of Payson, moving southwest at 5
mph.
Winds in excess of 40 mph and locally heavy rainfall will be
possible with this storm.
Locations impacted include...
Geronimo Estates, Flowing Springs, Pine, Strawberry, East Verde
Estates, Whispering Pines, Geronimo Boy Scout Camp, Water Wheel Burn
At Houston Mesa Rd-
S, Beaver Valley and Water Wheel Burn At Houston Mesa Rd-N.
LAT...LON 3439 11153 3442 11148 3441 11146 3442 11146
3445 11143 3444 11140 3443 11141 3443 11143
3438 11142 3439 11139 3441 11141 3441 11140
3443 11140 3443 11137 3436 11125 3428 11138
TIME...MOT...LOC 2131Z 047DEG 5KT 3438 11139
ETThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:25 PM MST | Special Weather Statement | FGZ | 50 min | |
| Jul 26, 2:32 PM MST | Special Weather Statement | FGZ | 43 min | |
| Jul 26, 3:08 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 55 min |
| Jul 26, 3:15 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 45 min |
| Jul 26, 3:38 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 26, 4:46 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 26, 4:53 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.